Alert archive / Colorado / High Wind Warnings in 2024
High Wind Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Mar 24, 2024, 1:55 PM MDT for 4 counties in Colorado. It took effect at Mar 24, 2024, 6:00 PM MDT. It was in force for 14 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 24, 2024, 1:55 PM MDT (19:55 UTC)
- In effect from
- Mar 24, 2024, 6:00 PM MDT
- Expired
- Mar 25, 2024, 8:25 AM MDT
- In force
- 14 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Larimer County, CO, Lincoln County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 17 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 7:21 PM MDT | SNOW 2 | Milliken, CO | Report via social media. |
| Mar 24, 10:14 PM MDT | SNOW 5 | Poudre Park, CO | |
| Mar 25, 5:05 AM MDT | SNOW 3.1 | 3 W Fort Collins, CO | Cocorahs station CO-LR-1009 Fort Collins 2.8 W. |
| Mar 25, 5:35 AM MDT | SNOW 6 | 1 Wnw Ponderosa Park, CO | |
| Mar 25, 6:00 AM MDT | SNOW 0 | Hugo, CO | Cocorahs station CO-LN-57 Hugo 0.3 SSW. |
| Mar 25, 6:00 AM MDT | SNOW 4.2 | 1 Sse Ponderosa Park, CO | CO-OP Observer station ELIC2 1.2 S Ponderosa Park. |
| Mar 25, 6:49 AM MDT | SNOW 4.1 | 3 Ese Longmont, CO | |
| Mar 25, 6:50 AM MDT | SNOW 3 | 3 E Loveland, CO | Cocorahs station CO-LR-687 Loveland 2.7 E. |
| Mar 25, 7:00 AM MDT | SNOW 0 | 6 Ne Nunn, CO | Cocorahs station CO-WE-409 Nunn 6.5 NE. |
| Mar 25, 7:00 AM MDT | SNOW 0.2 | 1 Se Waverly, CO | Cocorahs station CO-LR-918 Wellington 3.7 WNW. |
| Mar 25, 7:00 AM MDT | SNOW 0.2 | 4 E Laporte, CO | Cocorahs station CO-LR-1020 Fort Collins 4.9 N. |
| Mar 25, 7:00 AM MDT | SNOW 0.3 | 1 Sw Wellington, CO | Cocorahs station CO-LR-1008 Wellington 0.8 SW. |
| Mar 25, 7:00 AM MDT | SNOW 0.5 | 3 Ene Laporte, CO | Cocorahs station CO-LR-797 Fort Collins 5.4 N. |
| Mar 25, 7:00 AM MDT | SNOW 0.6 | 2 E Fort Collins, CO | Cocorahs station CO-LR-925 Fort Collins 1.9 E. |
| Mar 25, 7:00 AM MDT | SNOW 0.6 | 2 Wsw Greeley, CO | Cocorahs station CO-WE-428 Greeley 2.4 WSW. |
| Mar 25, 7:00 AM MDT | SNOW 0.8 | 4 Wsw Eaton, CO | Cocorahs station CO-WE-124 Eaton 3.6 WSW. |
| Mar 25, 7:00 AM MDT | SNOW 0.9 | Wellington, CO | Cocorahs station CO-LR-952 Wellington 0.4 NW. |
| Mar 25, 7:00 AM MDT | SNOW 1 | 2 N Timnath, CO | Cocorahs station CO-LR-393 FCL 5.6 E. |
| Mar 25, 7:00 AM MDT | SNOW 1 | 4 W La Salle, CO | Cocorahs station CO-WE-163 Greeley 5.2 SW. |
| Mar 25, 7:00 AM MDT | SNOW 1.2 | 1 S Greeley, CO | Cocorahs station CO-WE-171 Greeley 2.6 W. |
| Mar 25, 7:00 AM MDT | SNOW 1.4 | 1 Wnw Greeley, CO | Cocorahs station CO-WE-594 Greeley 0.6 WNW. |
| Mar 25, 7:00 AM MDT | SNOW 1.4 | 3 N Milton Reservoir, CO | Cocorahs station CO-WE-43 Greeley 10.5 SSE. |
| Mar 25, 7:00 AM MDT | SNOW 1.5 | 1 Ene Greeley, CO | Cocorahs station CO-WE-66 Greeley 1.1 ENE. |
| Mar 25, 7:00 AM MDT | SNOW 1.5 | 1 Ssw Fort Collins, CO | Cocorahs station CO-LR-769 Fort Collins 0.7 SSW. |
| Mar 25, 7:00 AM MDT | SNOW 1.7 | 2 Ese Fort Collins, CO | Cocorahs station CO-LR-290 FCL 4.0 SE. |
| Mar 25, 7:00 AM MDT | SNOW 1.7 | 3 Nw Fort Collins, CO | Cocorahs station CO-LR-1196 Fort Collins 2.5 NW. |
| Mar 25, 7:00 AM MDT | SNOW 2 | 1 Ene Fort Collins, CO | Cocorahs station CO-LR-1004 Fort Collins 1.3 ENE. |
| Mar 25, 7:00 AM MDT | SNOW 2 | 2 Nne Elizabeth, CO | CO-OP Observer station ELZC2 2.0 NE Elizabeth. |
| Mar 25, 7:00 AM MDT | SNOW 2 | 4 Ne Firestone, CO | Cocorahs station CO-WE-326 Fort Lupton 7.4 NW. |
| Mar 25, 7:00 AM MDT | SNOW 2.1 | 2 Wnw Fort Collins, CO | Cocorahs station CO-LR-1182 Fort Collins 2.2 WNW. |
| Mar 25, 7:00 AM MDT | SNOW 2.5 | 2 Se Timnath, CO | Cocorahs station CO-LR-1016 Timnath 2.1 SE. |
| Mar 25, 7:00 AM MDT | SNOW 2.7 | 2 Nw Loveland, CO | Cocorahs station CO-LR-1290 Loveland 2.4 NW. |
| Mar 25, 7:00 AM MDT | SNOW 2.8 | 1 E Milliken, CO | Cocorahs station CO-WE-606 1 E Milliken. |
| Mar 25, 7:00 AM MDT | SNOW 2.8 | 2 Nne Loveland, CO | Cocorahs station CO-LR-104 Loveland 3.0 NNE. |
| Mar 25, 7:00 AM MDT | SNOW 2.8 | 4 Ene Cedar Point, CO | Cocorahs station CO-EL-102 Limon 8.5 NNW. |
| Mar 25, 7:00 AM MDT | SNOW 2.9 | 4 Ssw Mead, CO | Cocorahs station CO-WE-302 Longmont 5.1 E. |
| Mar 25, 7:00 AM MDT | SNOW 3 | 1 W Firestone, CO | Cocorahs station CO-WE-203 Longmont 8.2 ESE. |
| Mar 25, 7:00 AM MDT | SNOW 3.4 | 13 Ene Kiowa, CO | Cocorahs station CO-EL-46 Kiowa 12.7 ENE. |
| Mar 25, 7:00 AM MDT | SNOW 3.5 | 2 Nw Loveland, CO | Cocorahs station CO-LR-676 Loveland 2.4 NW. |
| Mar 25, 7:00 AM MDT | SNOW 3.5 | 3 Wsw Frederick, CO | Cocorahs station CO-WE-597 Frederick 3.0 WSW. |
| Mar 25, 7:00 AM MDT | SNOW 3.6 | 4 S Fort Collins, CO | Cocorahs station CO-LR-885 Fort Collins 3.7 S. |
| Mar 25, 7:00 AM MDT | SNOW 3.9 | 2 Sw Estes Park, CO | Cocorahs station CO-LR-1272 Estes Park 1.7 SW. |
| Mar 25, 7:00 AM MDT | SNOW 4 | 2 N Campion, CO | Cocorahs station CO-LR-500 LOV 3.8 S. |
| Mar 25, 7:00 AM MDT | SNOW 4 | Campion, CO | Cocorahs station CO-LR-1136 Berthoud 3.0 NNW. |
| Mar 25, 7:00 AM MDT | SNOW 4.2 | 1 Sse Ponderosa Park, CO | Cocorahs station CO-EL-5 Elizabeth 2.1 NW. |
| Mar 25, 7:00 AM MDT | SNOW 4.4 | 2 Sse Loveland, CO | Cocorahs station CO-LR-662 Loveland 2.0 SSE. |
| Mar 25, 7:00 AM MDT | SNOW 5 | 2 Ene Cedar Cove, CO | CO-OP Observer station WTRC2 2.4 E Cedar Cove. |
| Mar 25, 7:00 AM MDT | SNOW 5.2 | 4 Wsw Berthoud, CO | Cocorahs station CO-LR-922 Berthoud 4.4 WSW. |
| Mar 25, 7:00 AM MDT | SNOW 5.5 | 5 Nw Campion, CO | Cocorahs station CO-LR-509 LOV 4.0 W. |
| Mar 25, 7:00 AM MDT | SNOW 5.7 | 2 S Estes Park, CO | Cocorahs station CO-LR-767 Estes Park 1.8 S. |
| Mar 25, 7:00 AM MDT | SNOW 6 | 1 Nnw Erie, CO | Cocorahs station CO-WE-571 Erie 1.1 NNW. |
| Mar 25, 7:00 AM MDT | SNOW 6.2 | 3 W Campion, CO | Cocorahs station CO-LR-1363 Loveland 6.5 SW. |
| Mar 25, 7:00 AM MDT | SNOW 7 | 3 Nnw Horsetooth Mounta, CO | Cocorahs station CO-LR-683 Horsetooth Mountain 3.2 NNW. |
| Mar 25, 7:00 AM MDT | SNOW 7 | 4 Wsw Drake, CO | Cocorahs station CO-LR-1026 Drake 4.3 WSW. |
| Mar 25, 7:00 AM MDT | SNOW 8.5 | 1 Nw Pinewood Springs, CO | Cocorahs station CO-LR-1019 Estes Park 10.5 SE. |
| Mar 25, 7:00 AM MDT | SNOW 9 | 4 W Pinewood Springs, CO | Cocorahs station CO-LR-1307 Lyons 8.9 WNW. |
| Mar 25, 7:10 AM MDT | SNOW 1.4 | 1 Se Fort Collins, CO | Cocorahs station CO-LR-1234 Fort Collins 1.2 SE. |
| Mar 25, 7:15 AM MDT | SNOW 1.5 | 1 E Greeley, CO | Cocorahs station CO-WE-589 Greeley 1.3 E. |
| Mar 25, 7:27 AM MDT | SNOW 3 | 5 Nne Ponderosa Park, CO | |
| Mar 25, 7:30 AM MDT | SNOW 1.2 | 7 E Virginia Dale, CO | CO-OP Observer station VDAC2 6.9 E Virginia Dale. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429 WWUS75 KBOU 241955 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 155 PM MDT Sun Mar 24 2024 COZ038-042-251200- /O.UPG.KBOU.HW.A.0003.240325T0000Z-240325T1500Z/ /O.NEW.KBOU.HW.W.0004.240325T0000Z-240325T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County- Including the cities of Hereford, Nunn, Briggsdale, Fort Collins, Grover, Pawnee Buttes, Raymer, Loveland, and Stoneham 155 PM MDT Sun Mar 24 2024 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT MONDAY... * WHAT...North winds 30 to 45 mph with gusts up to 65 mph expected. * WHERE...Fort Collins, and Briggsdale. * WHEN...From 6 PM this evening to 9 AM MDT Monday. * IMPACTS...Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ047-251200- /O.UPG.KBOU.HW.A.0003.240325T0300Z-240325T1800Z/ /O.NEW.KBOU.HW.W.0004.240325T0300Z-240325T1800Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Forder, Kutch, Punkin Center, and Karval 155 PM MDT Sun Mar 24 2024 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT MONDAY... * WHAT...North winds 35 to 50 mph with gusts up to 65 mph expected. * WHERE...Southern Lincoln County. * WHEN...From 9 PM this evening to noon MDT Monday. * IMPACTS...Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Danielson
3 follow-up statements
611 WWUS75 KBOU 250306 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 906 PM MDT Sun Mar 24 2024 COZ038-042-251315- /O.CON.KBOU.HW.W.0004.000000T0000Z-240325T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County- Including the cities of Hereford, Loveland, Nunn, Fort Collins, Stoneham, Pawnee Buttes, Raymer, Grover, and Briggsdale 906 PM MDT Sun Mar 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY... * WHAT...North winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Fort Collins, and Briggsdale. * WHEN...Until 9 AM MDT Monday. * IMPACTS...Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ047-251315- /O.CON.KBOU.HW.W.0004.000000T0000Z-240325T1800Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Karval, Punkin Center, Forder, and Kutch 906 PM MDT Sun Mar 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY... * WHAT...North winds 35 to 50 mph with gusts up to 65 mph expected. * WHERE...Southern Lincoln County. * WHEN...Until noon MDT Monday. * IMPACTS...Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Cooper
089 WWUS75 KBOU 250857 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 257 AM MDT Mon Mar 25 2024 COZ038-042-251000- /O.CAN.KBOU.HW.W.0004.000000T0000Z-240325T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County- Including the cities of Raymer, Stoneham, Loveland, Fort Collins, Hereford, Grover, Nunn, Pawnee Buttes, and Briggsdale 257 AM MDT Mon Mar 25 2024 ...HIGH WIND WARNING IS CANCELLED... The threat has ended. $$ COZ047-251800- /O.CON.KBOU.HW.W.0004.000000T0000Z-240325T1800Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Kutch, Karval, Punkin Center, and Forder 257 AM MDT Mon Mar 25 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...North winds 35 to 40 mph with gusts up to 60 mph. * WHERE...Southern Lincoln County. * WHEN...Until noon MDT today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information from the National Weather Service, visit https://weather.gov/bou RJK
662 WWUS75 KBOU 251425 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 825 AM MDT Mon Mar 25 2024 COZ047-251530- /O.CAN.KBOU.HW.W.0004.000000T0000Z-240325T1800Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Punkin Center, Kutch, Forder, and Karval 825 AM MDT Mon Mar 25 2024 ...HIGH WIND WARNING IS CANCELLED... Wind gusts have fallen below criteria and are not expected to increase today. $$ For more information from the National Weather Service, visit https://weather.gov/bou Danielson
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Mar 24, 12:45 PM MDT, 1 hour 10 minutes earlier. Its key messages:
- A storm system will affect the area today through Monday morning. Blizzard conditions will occur over the Palmer Divide tonight into Monday morning. In addition blizzard conditions may also develop over portions of the eastern plains late this evening through Monday morning.
- There is still some uncertainty as to snowfall amounts over the plains but gusty north winds from 50 to 60 mph may cause very poor visibility despite limited snowfall.
- Heavier snow will occur across the mountains and foothills with the highest amounts along the I-70 Mountain Corridor and southern Foothills. There will also be snow this evening and overnight across the Denver Metro area.
- Travel impacts will increase this evening and continue through the Monday morning commute. Roads closures will be possible over the Palmer Divide and across portions of the eastern plains.
Area forecast discussion, Mar 24, 12:45 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1245 PM MDT Sun Mar 24 2024 .KEY MESSAGES... - A storm system will affect the area today through Monday morning. Blizzard conditions will occur over the Palmer Divide tonight into Monday morning. In addition blizzard conditions may also develop over portions of the eastern plains late this evening through Monday morning. - There is still some uncertainty as to snowfall amounts over the plains but gusty north winds from 50 to 60 mph may cause very poor visibility despite limited snowfall. - Heavier snow will occur across the mountains and foothills with the highest amounts along the I-70 Mountain Corridor and southern Foothills. There will also be snow this evening and overnight across the Denver Metro area. - Travel impacts will increase this evening and continue through the Monday morning commute. Roads closures will be possible over the Palmer Divide and across portions of the eastern plains. && .UPDATE... Issued at 953 AM MDT Sun Mar 24 2024 12Z model guidance has shown a clear trend with this system. The system as a whole moves through the area slower than previous forecasts and farther south. Overall, that places slightly less QG ascent over our forecast area during the event. However, the most important change is that there is more of an easterly component to the winds in the low levels. This increases the upslope flow over the western I-25 corridor and foothills. Eastern Boulder and Jefferson Counties may be the biggest beneficiaries (in terms of snow) of this flow and snow amounts were increased in the forecast as a result. There was strong consideration to upgrade the Winter Weather Advisory to a Winter Storm Warning in zone 39 (eastern Boulder and Jefferson) but no changes were made at this time. There still remains considerable uncertainty across the eastern plains with this system. 12Z model guidance has come in rather light in QPF and snow amounts across the eastern plains and there is no rush to make the decision on the Winter Storm Watches. Otherwise, high temperatures today were lowered across the northeast corner once again. UPDATE Issued at 703 AM MDT Sun Mar 24 2024 Thick low clouds and fog have spread across much of the far northeast corner of Colorado this morning. With clouds expected to continue throughout the day today and with northeasterly winds increasing and bringing in cooler air, the high temperatures were lowered drastically today. Holyoke's forecast high was cut by about 15 F and highs may stay in the low 40s today. Patchy fog was also added to the forecast this morning. && .SHORT TERM...(Today and tonight) Issued at 430 AM MDT Sun Mar 24 2024 Area radars, observations and satellite pictures and web cameras are showing snow in the mountains at this time with nothing left out on the plains. The wind field is more relaxed tonight compared to last night at this time. Temperatures over the plains and foothills are in the 30s F to lower 40s F currently, with teens and 20s F in the higher mountains. Models show an incoming upper trough axis over the Colorado western border around 18Z today. By 00Z late this afternoon, an upper closed low is centered anywhere from the far southeastern corner of Colorado to north central Colorado. By 12Z Monday morning, the upper low center is anywhere from the northwestern corner of the Texas Panhandle to over the southeastern corner of Colorado to south central Nebraska. Yesterday at this time, models had this upper feature well east and northeast of us by 12Z Monday morning. Most all the models are now slowing this and putting it further south. The QG Omega field have decent upward vertical velocity today and tonight for all the CWA. The low level/surface cyclone is located over the southeastern corner of Colorado on most of the models by 00Z late this afternoon, so pretty good agreement there. Models have 20-35 mph northeasterly winds for the plains by early afternoon, becoming 25 to 50 mph north-northeasterly winds by later afternoon. A decent cold airmass accompanies the surges of upslope, especially the second one. The MLCAPE values get as high as 700 j/kg over the plains this afternoon, so will leave the thunderstorms in. Lapse rates are pretty steep as well on the cross sections during the afternoon hours. Moisture looks fairly deep with this system on the cross sections, especially from 00Z-12Z tonight. Model solutions are not becoming clearer with this upper trough the closer it gets to the CWA. The model discrepancies from one to another are convoluted enough, however the run to run inconsistencies are just as complicated with this system. A good portion of the CWA should receive snow, with some areas substantial amounts. I won't swallow the hook, line and sinker completely for this update, but increased snowfall amounts are a good bet for much of the CWA. See the watches, warnings and advisories at the bottom of this discussion. Concerning the High Wind highlight, the areas that see convection this afternoon could certainly have outflow gusts to reach high wind criteria, but overall it look marginal for a high wind warning. Will leave in go with a High Wind Watch in zones 38, 42, and 47. Most of the rest of the eastern plains that were under the High Wind Watch, now are under a Winter Storm Watch, with strong winds and blizzard conditions mentioned in that product. .LONG TERM...(Monday through Saturday) Issued at 358 AM MDT Sun Mar 24 2024 By 12z Mon, there is an elongated upper low from swrn KS into central NE which supposedly is to consolidate into one low over central KS by Mon aftn. This is not what was shown this time last night, as the system was supposed to eject quickly northeast out of the region by 12z Mon. Naturally with a slower movement, from some of the models, this would lead to additional snowfall over portions of the plains and Palmer Divide through midday Monday. However, the ECMWF basically has most snow ending in the 12z-15z time period across the plains and Palmer Divide. Thus there remains a tremendous amount of uncertainty as to how much additional snowfall may occur over the plains and Palmer Divide. One thing that is for certain is there will continue to be very gusty north winds over the plains thru at least midday. Thus any lingering snow could still cause blizzard conditions with very poor visibility. By Mon night, NW flow will develop as the storm system moves away from the region. The NW flow regime will continue thru Tue as well. Moisture will be embedded in the flow and will combine with decent lapse rates to produce periods of light orographic snow in the mtns. Across the plains it will be manly dry, however, can't rule out a slight chc of showers Tue aftn/evening. For Wed, an upper level ridge will begin to shift eastward into the area. This will lead to less moisture and a decrease in orographic snow showers in the mtns. Across the plains it will be dry with seasonal temps. Looking ahead to Thu and Fri, the flow aloft will gradually become more WSW as a stg storm system approaches the West Coast. There may be enough moisture in the flow to produce a chc of snow showers in the mtns. Across the plains, it will be dry with warmer temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1220 PM MDT Sun Mar 24 2024 Northeast winds will develop soon at all terminals as cyclogenesis forms over southeast Colorado. Showers and thunderstorms are forming over the mountains and foothills and these will push onto the plains by the late afternoon. These storms will bring gusty winds and lower ceilings. The rain will transition to snow between 00-01Z at KBJC and between 01-03Z at KDEN and KAPA. During this transition, visibility and ceilings will drop substantially and will remain low for much of the night. There may be periods of visibility below 1/4SM in the heavy snow with ceilings of 200-300 feet possible. In addition to the snow, winds will be impactful to operations. Gusts above 40 knots are possible especially from after 00Z through much of the rest of the night. There is some uncertainty with regards to the end of the snow, low clouds, and low visibility. An improvement to MVFR conditions is possible as early as 08Z but could be as late as 15Z. There is a low possibility that there is enough snow that has fallen to create blowing snow during the day tomorrow which could reduce visibility despite no additional snow falling from the clouds. VFR conditions will return by the afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM MDT Monday for COZ031-033. Winter Storm Warning until 6 AM MDT Monday for COZ034. Winter Weather Advisory from 6 PM this evening to 6 AM MDT Monday for COZ035. Winter Storm Warning from 6 PM this evening to 9 AM MDT Monday for COZ036. Winter Weather Advisory from 6 PM this evening to 9 AM MDT Monday for COZ037-039-040-045. High Wind Watch from 6 PM MDT this evening through Monday morning for COZ038-042. Blizzard Warning from 6 PM this evening to 9 AM MDT Monday for COZ041. Winter Storm Watch from 9 PM MDT this evening through Monday morning for COZ046-048>051. High Wind Watch from 9 PM MDT this evening through Monday morning for COZ047. && UPDATE...Danielson SHORT TERM...RJK LONG TERM....RPK AVIATION...Danielson
Hazardous weather outlook, Mar 24, 11:14 AM MDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1114 AM MDT Sun Mar 24 2024 COZ030>051-251715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1114 AM MDT Sun Mar 24 2024 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight A storm system will bring widespread snow to the mountains today and tonight with difficult winter driving conditions along with anywhere from 6 to 18 inches of new snowfall. The plains can expect strong northerly winds with gusts as high as 60 mph tonight. Some thunderstorms are possible this afternoon over the plains as well with brief periods of heavy rain and small hail. Snow is expected over the plains by early this evening behind a cold front. Blizzard conditons are possible mainly along and east of the Palmer Divide as the strong winds continue overnight. Driving conditions will become dangerous and visibility could get below one quarter of a mile. .DAYS TWO THROUGH SEVEN...Monday through Saturday Lingering snow will continue into Monday morning but should gradually end by midday. Strong north winds will continue to produce very poor visibility across the Palmer Divide and eastern plains in the morning. Thus expect impacts to the morning commute. Conditions will begin to improve in the afternoon through Monday night. Light, lower coverage snow showers expected in the mountains Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:53 AM MDT | Blizzard Warning | BOU | Arapahoe, Douglas, Elbert | 26 hr |
| Mar 24, 3:53 AM MDT | Winter Storm Watch | BOU | Elbert, Lincoln, Logan, Phillips, Sedgwick, Washington | 10 hr |
| Mar 24, 3:53 AM MDT | Winter Storm Warning | BOU | Boulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 3 more | 26 hr |
| Mar 24, 2:37 PM MDT | Special Weather Statement | BOU | Weld | 23 min |
| Mar 24, 4:13 PM MDT | Special Weather Statement | BOU | Boulder | 47 min |
Nearby
High Wind Warnings in Colorado, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.